MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 2 DR; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S702
Medical Device Problem Code Premature Discharge of Battery (1057)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 12/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time, the product has not been returned.If the product is returned, analysis will be performed and this report would be updated at that time.
 
Event or Problem Description
It was reported that this device exhibited premature battery depletion.A request was made to have data from this device analyzed, and a technical services (ts) consultant recommended device replacement.Subsequently, the patient underwent a revision procedure, and this device was explanted and replaced.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly inspected and analyzed.A high current drain was detected.Detailed analysis confirmed that the high current drain was the result of a compromised capacitor, which resulted in the observed premature battery depletion.Investigation has determined that the high current drain is the result of compromised low voltage capacitors, which is caused by the presence of excess hydrogen from a liner component within the device.Boston scientific has issued an advisory communication regarding a subset of pacemakers in the accolade product family that has an elevated potential of exhibiting this behavior.This device is not part of the hydrogen induced premature depletion advisory population.
 
Event or Problem Description
It was reported that this device exhibited premature battery depletion.A request was made to have data from this device analyzed, and a technical services (ts) consultant recommended device replacement.Subsequently, the patient underwent a revision procedure, and this device was explanted and replaced.No additional adverse patient effects were reported.Additional information: the device has been returned and analysis has been completed.This report has been updated with the product investigation results.

Brand Name
ALTRUA 2 DR
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key9550719
Report Number2124215-2019-27390
Device Sequence Number2133286
Product Code LWP
UDI-Device Identifier00802526559341
UDI-Public00802526559341
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
N970003/S167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/20/2017
Device Model NumberS702
Device Catalogue NumberS702
Device Lot Number700224
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2020
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date01/06/2020
Supplement Report FDA Received Date03/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;